MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539250
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was used in the bile duct to treat a choledocholithiasis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.During the procedure, the guide catheter broke when the stent was released.The procedure was completed with a non-boston scientific device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Block h11: a flexima biliary preloaded device was received for analysis; the stent and the suture were not returned.Visual inspection found a guidewire stuck within the guide catheter.The guide catheter was detached, buckled, and kinked.The push catheter suture hole was torn.No other problems were noted with the device.Product analysis confirmed the reported events of catheter-guide break and stent failure to deploy.A product labeling review identified that the device was not used in accordance with the instructions for use (ifu) / product label.The ifu states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." however, it was observed that the device was received with a guidewire completely stuck, which means that the stent was tried to be deployed but due to the guidewire being still inside at the time of deployment, it became stuck.Furthermore, the guide catheter was most likely buckled, kinked, and was then detached due to the force applied when it was felt that the stent was not being deployed.These events could have also occurred due to the fact that the ifu was not followed, or also due to the complications that could have appeared during the procedure causing the guide catheter being unable to handle the amount of pressure that was used on it.If the device was not deploying the stent due to the guidewire not being retracted, there is a possibility that the same force applied when trying to deploy the stent made the push catheter suture hole torn and the suture detached.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19536628
Report Number3005099803-2024-02798
Device Sequence Number8252089
Product Code FGE
UDI-Device Identifier08714729162568
UDI-Public08714729162568
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Model NumberM00539250
Device Catalogue Number3925
Device Lot Number0032046938
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown